Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On thyronorm 50mg. Missed periods after taking primolut n 5 mg. What are the complications?

Answered by
Dr.
Dr. Divya Kuttikrishnan

General & Family Physician

Practicing since :2000

Answered : 969 Questions

default
Posted on Tue, 18 Dec 2012 in Thyroid Problem and Hormonal Problems
Question: Hi,
I am taking Thyronorm 50mg and also regularly checking my thyroid levels for the last 8 months.
Recently in order to delay my periods (for a religious function) I took a Primolut N 5 mg on the second day on my periods. The period cycle didnt stop. But now I have missed my periods this month.There is no pregnancy associated.Could you please help me?
Hi, please send me the query on YYYY@YYYY and not on the email id provided earlier.
doctor
Answered by Dr. Divya Kuttikrishnan 4 hours later
Hi there,

Thanks for writing in.

Could you please mention the date you got your periods last (last menstrual period)?Your expected date of periods this month? How regular are your cycles and at what intervals do your periods normally occur (every 28-32 days ?).

To delay periods ,Primolut-N 5mg three times a day has to be taken at least 3 days before the expected date of periods. There is no point in taking Primolut -N to delay periods , once periods has already started.

Primolut - N can cause alterations in the subsequent menstrual cycles, either periods can arrive earlier or later than the normal expected date.

Thyroid disorders can also cause delay in periods. However , that is quite unlikely in your case as you are already on thyronorm and regularly getting your thyroid levels checked.

Yet another possibility is pregnancy.

Kindly get back to me with the details I have requested .

Have a great day :)

Regards,
Dr. Divya Kuttikrishnan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divya Kuttikrishnan 10 hours later
Hi,

Thanks for the reply.
My periods are regular otherwise and never faced this problem.
I had my periods last month on 20th Oct and it was expected around 21- 22nd Nov this month.
Pregnancy is not possible.
Other medicines I used during this time - clonafit 0.25 md sometimes for insomnia (but not regularly) and flutivate gel for acne marks.No other medicated substances were used.
If Primolut N is causing the delay how can it be normalised?
doctor
Answered by Dr. Divya Kuttikrishnan 2 hours later
Hi ,

I feel you can wait for one more week. If you dont get your periods even after 1 week, it would be a good idea to visit your gynaecologist.

Anxiety itself can delay the onset of periods. I would suggest you do yoga and relaxation exercises regularly.

You have ruled out the possibility of pregnancy as a cause for delay in periods.

Hope this helps.

Regards,
Dr. Divya Kuttikrishnan


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Insomnia

doctor1 MD

had horrible pain in upper abdomen for 4 years ... gastro did two upper endoscopies ... tried nexium, zantac ... had two spine surgeries ... said the pain was referred ... didn t help ... told it was fibro ... have chronic fatigue and pain ... liver labs elevated ... kidney labs elevated ... told inflammation, gastritis, celiac ... all this happened at the same time: high blood pressure, hypothyroidism, chronic pain, insomnia, headaches, couldn t lie, sit or stand ... had to sit up for months to sleep ... pain worse on right side ... but on left side, too - gastro said may be where the intestines loop under the ribs on each side ... have too many doctors and too many diagnoses ... getting colonoscopy next month ... should I go to a university hospital? i was on percocet for 2 years ... 13 visits to ER for skeletal/muscular pain ... strange lines on my abdomen - looks like ribs are swollen and then a line that matches rib line 2-3 inches below ... a little bumpy and goes from left side to right side of body ...

doctor1 MD

Hi, I currently experienceing the regular cold symptoms i.e. headache, blocked nose, sneezing, drowsiness but I am experiencing insomnia (despite being drowsy), bleeding gums and aching teeth. I also have been noticing a weird taste in my mouth every now and then although I can not pinpoint what its like. I m a 22 year old female in healthy weight range. I eat balanced meals on a nutrition plan and exercise regularly.

doctor1 MD

My doctor thinks I have adrenal fatigue or insufficiency after coming off a week of Prednisone (which was for sinusitis that hadn t resolved after 4 courses of Augmentin.) Symptoms included aching glands around head and shoulders, lightheadedness, dizziness, insomnia, terrible fatigue, strange aches here and there. I also have had cognitive issues - losing track of what I am talking about mid sentence. CT scan yesterday showed that the paranasal sinses are clear now and all blood tests, FBC, iron, thyroid etc were normal. My doctor has prescribed a lower dose of Prednisone for 3 weeks to kick start the Adrenal glands. Prior to my problem with sinusitis, I have had at least a year of stress due to grief, supporting others through grief, daughter getting married, changes at work and a greatly increased workload where I don t have time for leisure. I am 49 and mother to 3. I work full time.I have started the low dose prednisone but am worried that it will cause more problems. Should I stay on it?

doctor1 MD

I have been feeling like I have a fast or somewhat irregular heart rate for the past couple of days but today is worse. My husband just took it and it was 92. Also recent insomnia. Am concerned as I am not feeling right. Am currently on Cymbalta and an anti seisure med for headache.
Please advise.

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months